Methotrexate pen !!: Does anyone still have the... - NRAS

NRAS
26,212 members30,048 posts

Methotrexate pen !!

Does anyone still have the ordinary injection ?? when i got my prescription last i had the pens and when i asked the pharmasist about it he said " its only pens now !" I have tried the pens before but they always leave very big bruises on my legs or tummy, so now i will have to go and see my rheumy and see what she sugests next !

9 Replies
oldestnewest

EU regs pen only Pen I found was a lot easier than the injections I just put it in my thigh once a week

Don't take it now as I am on bio meds 😊

But you can't get the injections anymore

Sorry to be the bringer of bad news for you

If the pen is bruising yiu maybe you are doing it too hard. Have a word with your rhumy nurse

Good luck

David

1 like
Reply

You could ask your pharmacist if he/she would ring round different suppliers or seek out another who is willing to try for you but I would think by now they're more or less phased out. Mine changed earlier in the year when I went from 15mg to 17.5mg & I aIso much preferred the prefilled injections but needs must & I'm not prepared to go back on tablets. I can't inject into my thigh & only now & again do I leave a bruise or draw blood on my tum. I still find it awkward, I liked the control of syringes but I find if I pinch enough skin it's a tad less problematic. I wasn't shown how to use the pens so I just watched the video on the Metoject site.

Reply

I can't use the pens so my mtx is now prescribed and supplied at the hospital

Reply

It shouldn't bruise you? How odd. Have you asked your nurse to check that you're doing it right as it's such a tiny needle that shouldn't cause bruising problems. Maybe you don't know your own strength?

1 like
Reply

I was on Humira pens and couldn't get on with using my thigh. I used to pinch my stomach and inject there, alternating sides. Didn't hurt or bruise that way. Give it a try?

Reply

Might be worth asking the rheumatology nurse to watch you do your next injection and give you some hints and tips on technique, and better locations for the jab.

1 like
Reply

I still have syringe methotrexate but Enbrel is a clic pen. I live in the East Midlands.

Reply

Hi Ya I too get bruises but as others have said you have to pinch alot more skin and don't let it go untill the pens done its thing, slightly different to the original injections.I have alot of stretch marks on my tum and although they have gone pale the blood vessels are nearer the surface which makes the bleed. I've lost weight so find it hard to pinch enough skin on my thighs.

Reply

Thank you all for your suggestions, I am doing it the way i was shown, after collecting my new lot today the pharmasist told me that the MXT does cause bruising, i will talk to my nurse in 2 weeks,

Thank you, Happy New Year to you all x

Reply

You may also like...